Alert archive / Washington / Small Craft Advisories in 2011
Small Craft Advisory 813, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 4, 2011, 2:48 AM PDT. It took effect at Sep 4, 2011, 4:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 2:48 AM PDT (09:48 UTC)
- In effect from
- Sep 4, 2011, 4:00 PM PDT
- Expired
- Sep 5, 2011, 8:40 AM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
103 WHUS76 KSEW 040948 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 AM PDT SUN SEP 4 2011 PZZ131-132-041800- /O.NEW.KSEW.SC.Y.0813.110904T2300Z-110905T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 AM PDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * AFFECTED AREA...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS WILL RISE FROM THE WEST AT 15 TO 30 KNOTS LATE TODAY OR EARLY THIS EVENING BEFORE EASING OVERNIGHT. WAVES WILL BUILD TO 2 TO 5 FEET THIS EVENING AND THEN SUBSIDE LATE TONIGHT. * TIMING...EXPECT THE STRONGEST WIND SPEEDS TO OCCUR BETWEEN 8 PM AND 11 PM PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
075 WHUS76 KSEW 041559 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 859 AM PDT SUN SEP 4 2011 PZZ131-132-050000- /O.CON.KSEW.SC.Y.0813.110904T2300Z-110905T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 859 AM PDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * AFFECTED AREA...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS WILL RISE FROM THE WEST AT 15 TO 30 KNOTS LATE TODAY OR EARLY THIS EVENING BEFORE EASING OVERNIGHT. WAVES WILL BUILD TO 2 TO 5 FEET THIS EVENING AND THEN SUBSIDE LATE TONIGHT. * TIMING...EXPECT THE STRONGEST WIND SPEEDS TO OCCUR BETWEEN 8 PM AND 11 PM PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
009 WHUS76 KSEW 042144 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 PM PDT SUN SEP 4 2011 PZZ131-132-050545- /O.CON.KSEW.SC.Y.0813.110904T2300Z-110905T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 PM PDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * AFFECTED AREA...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS WILL RISE FROM THE WEST AT 15 TO 30 KNOTS LATE TODAY OR EARLY THIS EVENING BEFORE EASING OVERNIGHT. WAVES WILL BUILD TO 2 TO 5 FEET THIS EVENING AND THEN SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
549 WHUS76 KSEW 050355 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 PM PDT SUN SEP 4 2011 PZZ131-132-051200- /O.CON.KSEW.SC.Y.0813.000000T0000Z-110905T1000Z/ /O.NEW.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * AFFECTED AREA...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WESTERLY WINDS OF 15 TO 30 KNOTS WILL EASE OVERNIGHT BUT WILL PICK UP AGAIN MONDAY AFTERNOON...POSSIBLY RISING TO GALE FORCE EARLY MONDAY EVENING. WAVES WILL GENERALLY BE IN THE 2 TO 4 FOOT RANGE BUT WILL SUBSIDE OVERNIGHT. EXPECT WAVES TO BUILD TO 3 TO 6 FEET MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
686 WHUS76 KSEW 051015 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 AM PDT MON SEP 5 2011 PZZ131-051815- /O.NEW.KSEW.MF.Y.0001.110905T1015Z-110905T1800Z/ /O.EXT.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/ /O.CON.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 315 AM PDT MON SEP 5 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA. * VISIBILITY...WILL BE 1 NM OR LESS...MAKING NAVIGATION DIFFICULT ESPECIALLY IN THOSE AREAS WHERE THE VISIBILITY WILL BE LESS THAN A QUARTER MILE. THE FOG SHOULD BEGIN LIFTING OR DISSIPATING LATER THIS MORNING. * WIND AND WAVES...WEST WINDS WILL EASE TO 15 KNOTS THIS MORNING BUT WILL PICK UP AGAIN THIS AFTERNOON INTO THE 20 TO 30 KNOT RANGE. THERE IS A POTENTIAL FOR SPEEDS TO REACH GALE FORCE EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 6 PM AND 10 PM PDT. WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-150-153-156-051800- /O.NEW.KSEW.MF.Y.0001.110905T1015Z-110905T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 315 AM PDT MON SEP 5 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * AFFECTED AREAS...NEAR SHORE WATERS AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * VISIBILITY...WILL BE 1 NM OR LESS...MAKING NAVIGATION DIFFICULT ESPECIALLY IN THOSE AREAS WHERE THE VISIBILITY WILL BE LESS THAN A QUARTER MILE. * TIMING...CONDITIONS SHOULD BEGIN TO IMPROVE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-051815- /O.EXT.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/ /O.CON.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 315 AM PDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WEST WIND WILL EASE TO 10 KNOTS THIS MORNING BUT WILL PICK UP AGAIN THIS AFTERNOON INTO THE 15 TO 30 KNOT RANGE. THERE IS THE POSSIBILITY OF SPEEDS LOCALLY REACHING GALE FORCE EARLY THIS EVENING. WAVES WILL BUILD TO 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
061 WHUS76 KSEW 051540 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 AM PDT MON SEP 5 2011 PZZ131-052345- /O.CAN.KSEW.MF.Y.0001.000000T0000Z-110905T1800Z/ /O.UPG.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/ /O.NEW.KSEW.GL.W.0084.110905T2200Z-110906T1000Z/ /O.UPG.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 840 AM PDT MON SEP 5 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS WILL RISE TO 25 TO 35 KNOTS WITH WIND WAVES 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-150-153-156-051645- /O.CAN.KSEW.MF.Y.0001.000000T0000Z-110905T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 840 AM PDT MON SEP 5 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE DENSE FOG ADVISORY. AREAS OF FOG AND LOW CLOUDS WILL PERSIST...HOWEVER COASTAL WEBCAMS THIS MORNING DO NOT SHOW WIDESPREAD DENSE FOG BUT RATHER LOW CLOUDS AND FOG PATCHES. $$ PZZ132-052345- /O.UPG.KSEW.SC.Y.0813.000000T0000Z-110906T0100Z/ /O.NEW.KSEW.GL.W.0084.110905T2200Z-110906T1000Z/ /O.UPG.KSEW.GL.A.0030.110906T0100Z-110906T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 AM PDT MON SEP 5 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS WILL RISE TO 25 TO 35 KNOTS WITH WIND WAVES 3 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 9:07 PM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Sep 3, 9:07 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
907 PM PDT SAT SEP 3 2011
.SYNOPSIS...SUNNY AND WARM WEATHER WILL CONTINUE THROUGH SUNDAY AS
AN UPPER LEVEL RIDGE OF HIGH PRESSURE AND ITS ASSOCIATED THERMALLY
INDUCED TROUGH AT THE SURFACE MOVE EAST ACROSS THE AREA. WEAK
ONSHORE FLOW WILL DEVELOP SUNDAY NIGHT AND CONTINUE THROUGH ABOUT
TUESDAY AS THE THERMALLY INDUCED TROUGH MOVES EAST OF THE CASCADES.
UPPER LEVEL RIDGING WILL BUILD STRONGLY ACROSS THE REGION ON
WEDNESDAY AS LOW LEVEL OFFSHORE FLOW DEVELOPS. THIS PATTERN WILL
RESULT IN RECORD OR NEAR RECORD MAXIMUM TEMPERATURES LATE IN THE
WEEK.
&&
.SHORT TERM...MODELS AND SATELLITE IMAGERY SHOW SHORT WAVE RIDGING
ALONG THE WASHINGTON COAST MOVING SLOWLY EAST ACROSS THE AREA THIS
EVENING. THERMALLY INDUCED TROUGHING AT THE SURFACE SITS ON THE
COAST AND WILL MOVE EAST ACROSS THE AREA EARLY SUNDAY WITH THE UPPER
LEVEL FEATURE. A SOUTHERLY SURGE HAS MADE IT NORTH TO ABOUT NORTH
BEND OREGON...AND WILL MOVE NORTH TO THE WASHINGTON COAST LATE
SUNDAY NIGHT AND POSSIBLY INTO PORTIONS OF THE INTERIOR OF WESTERN
WASHINGTON EARLY MONDAY MORNING.
THE AIR MASS ACROSS THE AREA IS QUITE WARM AND DRY TONIGHT AND IS
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN THE CENTRAL AND
SOUTH CASCADES AND IN THE EASTERN OLYMPICS. SEE THE FIRE WEATHER
SECTION BELOW FOR DETAILS.
WITH LONGER SEPTEMBER NIGHTS AND DRY AIR IN PLACE EXPECT
TEMPERATURES TO TUMBLE TONIGHT AND WILL DROP INTO THE MID 40S IN
PROTECTED VALLEYS OF THE SOUTH INTERIOR AND EAST OF INTERSTATE 5.
TEMPERATURES WILL WARM RAPIDLY SUNDAY IN THE INTERIOR WITH HIGHS
REACHING THE MIDDLE 80S OVER THE KITSAP PENINSULA...IN THE SOUTH
INTERIOR...AND THE AREAS EAST OF INTERSTATE 5. IT WILL BE COOLER ON
THE COAST AS PRESSURE GRADIENTS TURN ONSHORE.
THE WEAK PUSH FORECAST FOR MONDAY AND TUESDAY WILL KEEP HIGHS IN THE
UPPER 60S AND LOWER 70S ALONG THE COAST AND NEAR THE WATER IN THE
NORTH INTERIOR. INLAND AREAS WILL SEE 5-6 DEGREES OF COOLING WITH
HIGHS AROUND 80. NIGHT AND MORNING CLOUDS WILL INCREASE SUNDAY NIGHT
AND AGAIN MONDAY NIGHT ALONG THE COAST AND NEAR THE STRAIT. AREAS OF
THE SOUTH PUGET SOUND AREA MAY ALSO SEE SOME MORNING STRATUS MONDAY
AND AGAIN TUESDAY.
CURRENT FORECASTS ARE ON TRACK WITH LATEST GUIDANCE. NO CHANGES ARE
NEEDED. ALBRECHT
.LONG TERM...FROM THE AFTERNOON LONG TERM DISCUSSION...UPPER HEIGHTS
WILL BEGIN REBUILDING OVER THE AREA TUESDAY AS THE UPPER LEVEL RIDGE
RETROGRADES WEST FROM THE INTERMOUNTAIN REGION. TEMPERATURES WILL
REMAIN ABOVE NORMAL BUT NOT TOO WARM. THE UPPER RIDGE WILL CONTINUE
TO BUILD OVER THE AREA WEDNESDAY THROUGH FRIDAY AS THE THERMALLY
INDUCED TROUGH BEGINS TO PUSH NORTH ALONG THE COAST AGAIN AND 850 MB
WINDS BECOME EASTERLY. LOW LEVELS WILL WARM SEVERAL DEGREES THROUGH
THE END OF THE WEEK IN WHAT CONTINUES TO LOOK LIKE A VERY WARM
SPELL...WITH NEAR RECORD HIGHS AND LIKELY THE WARMEST TEMPERATURES
OF THE SUMMER FOR MANY SPOTS.
&&
.AVIATION...THE UPPER RIDGE OVER THE PAC NW WILL SHIFT EWD WITH
TIME. CONTINUED WLY FLOW ALOFT. WEAK LOW LEVEL OFFSHORE FLOW WILL
BECOME ONSHORE SUNDAY AFTERNOON. ANTICIPATE VFR CONDITIONS
OVERNIGHT.
KSEA...NLY WINDS WILL BECOME LIGHT OVERNIGHT. VFR CONDITIONS WILL
PERSIST.
&&
.MARINE...BASED ON OBSERVATIONS FROM BUOYS OFF THE WASHINGTON AND
OREGON COASTS...THERE WERE THREE SWELLS /MIXED SWELLS/ AFFECTING THE
WATERS. A LONG PERIOD SW SWELL NEAR 2 FT...A NW SWELL NEAR 2 FT...
AND THE PRIMARY 290 DEGREE SWELL OF 4 OR 5 FT. THE CURRENT COASTAL
WATERS FORECAST REFLECTS THE PRIMARY SWELL PREDICTION.
MEANWHILE...A THERMALLY INDUCED TROUGH OF LOW PRES ALONG THE
WASHINGTON COAST WILL SHIFT E OF THE CASCADES SUNDAY AFTERNOON. THIS
WILL RESULT IN A WEAK MARINE PUSH LATE SUNDAY AS WELL AS WESTERLY
WINDS REACHING SMALL CRAFT ADVISORY SPEEDS OVER THE CENTRAL AND
EASTERN STRAIT OF JUAN DE FUCA.
WINDS WILL PROBABLY END UP BACKING TO SOUTHERLY OR SW ACROSS THE
NEAR SHORE WATERS /COASTAL WATERS OUT TO 10 NM/ LATE SUNDAY
AFTERNOON AND PERSIST THRU SUNDAY NIGHT. ALSO...THERE WILL PROBABLY
BE AREAS OF DENSE FOG WORKING ITS WAY N ON THE NEAR SHORE WATERS...
BEGINNING LATE SUNDAY OR EARLY SUNDAY EVENING.
EXPECT ONSHORE FLOW TO PREVAIL ACROSS THE AREA MON AND TUE. THE
QUILLAYUTE TO BELLINGHAM PRES GRADIENT IS EXPECTED TO PEAK AT NEAR
PLUS 3 MB LATE MON. THIS USUALLY INDICATES A POTENTIAL FOR GALE
FORCE WESTERLIES THROUGH THE STRAIT OF JUAN DE FUCA.
&&
.FIRE WEATHER...CONSIDERING THE FIRE THAT APPEARS TO HAVE QUICKLY
DEVELOPED UP THE DUCKABUSH BASIN IN THE OLYMPICS AND OBSERVED RH
READINGS IN THE TEENS AT THE JEFFERSON CREEK RAWS...HAVE OPTED TO
EXPAND THE RED FLAG WARNING TO INCLUDE THE EAST SIDE OF THE
OLYMPICS. OVER IN THE CASCADES...THE FIRE TRAINING ACADEMY AND
GREENWATERS RAWS STATIONS HAVE NOW HIT RED FLAG CRITERIA FOR EAST
WIND AND LOW RH...SO WILL BE MAKING THE RED FLAG WARNING VALID
IMMEDIATELY IN THE CENTRAL CASCADES.
THE RED FLAG WARNING WILL CONTINUE THROUGH TONIGHT AND SUNDAY. THIS
IS OWING TO A THERMAL PRESSURE TROUGH WHICH IS CURRENTLY LOCATED
ALONG THE COAST. SUCH WEATHER FEATURES ARE OFTEN ASSOCIATED WITH
CRITICALLY WARM...DRY AND UNSTABLE AIR...AND DRY EAST WINDS ARE
OFTEN OBSERVED IN THE CASCADES WHEN SUCH A FEATURE IS LOCATED ALONG
THE COAST. ANYWAY...THE THERMAL PRESSURE TROUGH SHOULD FINALLY SHIFT
INLAND ON SUNDAY...CROSSING THE CASCADES BY MID-DAY. COMPUTER MODELS
SHOW EXTREMELY DRY AIR SINKING DOWN TO FAIRLY LOW ELEVATIONS
TONIGHT...SO ANY LOCATION WHICH FAILS TO GET A NIGHTTIME INVERSION
TONIGHT WILL HAVE VERY POOR HUMIDITY RECOVERIES. IN MANY MOUNTAIN
LOCATIONS...RH VALUES COULD IN FACT DROP DURING THE OVERNIGHT
HOURS...LIKELY TO LESS THAN 25 PERCENT.
A RED FLAG WARNING INDICATES A CRITICAL COMBINATION OF DRY FUELS AND
WEATHER. EVEN IN LOCATIONS NOT COVERED BY THE RED FLAG WARNING...THE
RISK OF LARGE FIRES IS CONSIDERABLE. PLEASE BE CAREFUL WITH FIRE AND
FLAMMABLE MATERIALS THIS HOLIDAY WEEKEND. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...RED FLAG WARNING THROUGH 6 PM SUNDAY FOR THE CENTRAL CASCADES...
CENTRAL CASCADE FOOTHILLS...AND THE EAST SIDE OF THE OLYMPIC
MOUNTAINS.
PZ...NONE.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.Nearby
Small Craft Advisories in Washington, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.